Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 217, NWS Fort Worth, TX

July 29, 2021Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 29, 2021, 7:54 PM CDT for Leon County, Robertson County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 7:54 PM CDT (00:54 UTC)
Expired
Jul 29, 2021, 8:15 PM CDT
In force
21 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 115 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1363 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WUUS54 KFWD 300054
SVRFWD
TXC289-395-300145-
/O.NEW.KFWD.SV.W.0217.210730T0054Z-210730T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
754 PM CDT Thu Jul 29 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern Robertson County in central Texas...
  Southwestern Leon County in central Texas...

* Until 845 PM CDT.

* At 754 PM CDT, a severe thunderstorm was located 14 miles east of
  Franklin, or 22 miles northwest of Madisonville, moving northwest
  at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Marquez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3114 9613 3098 9623 3106 9651 3129 9636
TIME...MOT...LOC 0054Z 117DEG 9KT 3110 9626 

HAIL...0.88IN
WIND...60MPH
$$

Hernandez
1 follow-up statement
543 
WWUS54 KFWD 300115
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
815 PM CDT Thu Jul 29 2021

TXC289-395-300125-
/O.CAN.KFWD.SV.W.0217.000000T0000Z-210730T0145Z/
Robertson TX-Leon TX-
815 PM CDT Thu Jul 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTSON AND
SOUTHWESTERN LEON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty winds
are still possible with this thunderstorm.

LAT...LON 3114 9613 3098 9623 3106 9651 3129 9636
TIME...MOT...LOC 0113Z 117DEG 9KT 3112 9632 

$$

Hernandez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 7:16 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 29, 7:16 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
716 PM CDT Thu Jul 29 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
/Tonight Through Friday Evening/

Basically more of the same. Per latest radar trends and where
we're at with a few more hours of daylight, I kept most areas
10-20% S of Hwy 380 across N TX, but did tweak up Central TX up to
30% through sunset. Loss of heating should help skies become
mostly clear, with some scattered cumulus possibly continuing
across our far southern counties. Just minor sky cover and wind
tweaks through Friday/Friday evening with the Heat Advisory
continuing through 7 pm Friday for the same areas, ie...east of
I-45 in Central Texas and along/east of I-35/35W, then along/north
of I-20 in North Texas. More isolated, afternoon and early
evening pop up showers and storms Friday that should diminish
quickly by sunset and after.

05/

Previous Discussion:
/Rest of Today through Friday/

A mid-level ridge remains in place to our north, but a persistent
east/southeast flow will continue to bring moisture into our area
through the end of the week. In response, more diurnally driven
showers and storms will develop. The best coverage is expected to
remain along/south of I-20, but isolated storms will be possible
across the entire region. While the wind threat is a little lower
today given that temperature and dewpoint spread won't be as high
as they were the last couple of days, we can't rule out isolated
strong wind gusts. Any showers/storms will diminish late in the
evening leaving us with a quiet but warm night.

Expect another hot and humid day on Friday. Highs will be in the
mid-upper 90s, but the heat indices are forecast to reach or
exceed 105 degrees across many locations in North and East TX. The
Heat Advisory will be extended for Friday afternoon. Despite the
upper level ridge slowly shifting south on Friday, more isolated
to scattered showers and storms will still be possible in the
afternoon and early evening.

Sanchez

&&

.LONG TERM... /Issued 315 PM CDT Thu Jul 29 2021/
/Friday night through Thursday/

A high amplitude ridge from Alberta to the Gulf of Mexico will
stay in place through the weekend, maintaining hot and generally
rain free weather. Since low level moisture will remain abundant,
the combination of heat (highs mid 90s to around 100) and
humidity will result in triple digit heat index values. Therefore,
the current Heat Advisory will likely need to be extended through
the weekend. Subsidence on Friday night and Saturday will likely
limit convection but there will still be a slim chance for
isolated storms during the heat of the day Saturday, especially
across the southeast zones. Any storm that does develop will have
a potential to produce a microburst. Better storm chances will
arrive Sunday afternoon when an upper trough deepens across the
eastern half of the country and a cold front approaches from the
north. Although the front may not cross the Red River until Sunday
night, outflow boundaries from Oklahoma convection will have a
chance of reaching North Texas in the afternoon, warranting slight
chance to chance PoPs. The front will slide slowly through North
Texas Sunday night and Monday, reaching Central Texas around
Tuesday. The arrival of the front will bring more clouds, cooler
temperatures (highs in the 90s, lows in the lower and middle 70s)
and scattered showers and thunderstorms. As with any summertime
cold front, forecasting exactly how far south it will travel is
difficult since mesoscale processes play such a pivotal role.
However, with the forecast area remaining on the western periphery
of a long wave trough and the front washing out somewhere in the
CWA, low chance PoPs will be maintained Wednesday and Thursday.

79

&&

.AVIATION... /NEW/
Update:
/00z TAFs/

Concerns mainly through 02z-03z this evening for VCSH/VCTS
potential, especially KACT.

Outside of eastern Central TX, showers and tstorms remain very
isolated. For now, VCSH should work across the D10 and DFW
terminals through 02z, but am watching isolated TS approach KTKI,
so will adjust for a brief VCTS for the D10 if necessary.
Otherwise, VFR with SCT060-120 becoming SKC-SCT250 after
nightfall.

KACT a little trickier if eastern Central TX tstorms moving W can
hold on. Started with VCSH and added a brief 1-2 hour window for
VCTS by 02z. If activity rapidly dissipates, a quick AMD to remove
VCTS will need to be done. Otherwise, same D10 beyond nightfall
tonight.

With convective activity being even more sparse on Friday beyond
18z and confidence too low, I elected to refrain from adding a
forecast for VCSH/VCTS and just be a wait n'see approach.
Otherwise, E/SE winds 9-12 kts with a few gusts to 15 kts, with
become SE 5-10 kts, before become S by 12z Friday.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    80  99  80 100  81 /  10  10   0   5   5
Waco                77  97  77  96  78 /  20  20   5  10   0
Paris               76  97  77  97  78 /   0   5   0   5   5
Denton              76  99  77  99  77 /  10  10   0   5   5
McKinney            77  99  77  98  78 /  10   5   0   5   5
Dallas              81 100  82  99  82 /  10  10   0   5   5
Terrell             76  97  77  96  77 /  10  10   0   5   0
Corsicana           77  97  77  97  78 /  10  10   5   5   0
Temple              75  96  74  96  76 /  20  20  10  10   0
Mineral Wells       74  96  74  97  76 /  20  10   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ092>095-103>107-
118>123-135-148.

Heat Advisory from noon to 7 PM CDT Friday for TXZ092>095-
103>107-118>123-135-148.

&&
Hazardous weather outlook, Jul 29, 7:17 PM CDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
717 PM CDT Thu Jul 29 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310030-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
717 PM CDT Thu Jul 29 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
A few storms will continue this evening through around sunset. Gusty
winds and lightning will be the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A few thunderstorms will be possible Friday afternoon in Central
Texas. Lightning and gusty winds will continue to be the primary
hazards.

The heat index will reach or exceed 105 in many areas Friday through
Sunday.

Thunderstorm chances will return on Sunday and continue into Monday
and Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 29, 5:05 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
505 PM CDT Thu Jul 29 2021

TXZ147-148-162-292245-
Anderson TX-Leon TX-Freestone TX-
505 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREESTONE...
NORTHEASTERN LEON AND SOUTHEASTERN ANDERSON COUNTIES UNTIL 545 PM
CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkhart, or 10 miles south of Palestine, moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Elkhart and Oakwood.

LAT...LON 3160 9527 3154 9565 3153 9565 3150 9574
      3147 9572 3143 9589 3170 9596 3165 9531
TIME...MOT...LOC 2205Z 077DEG 14KT 3161 9569

Hernandez
Special weather statement, Jul 29, 5:51 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
551 PM CDT Thu Jul 29 2021

TXZ147-148-162-292315-
Anderson TX-Leon TX-Freestone TX-
551 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREESTONE...
NORTHEASTERN LEON AND SOUTHWESTERN ANDERSON COUNTIES UNTIL 615 PM
CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Buffalo, or 19 miles southwest of Palestine,
moving west at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Buffalo, Centerville, Fairfield Lake State Park and Oakwood.

LAT...LON 3152 9571 3150 9574 3137 9584 3121 9602
      3185 9611 3187 9583 3161 9572
TIME...MOT...LOC 2250Z 090DEG 15KT 3153 9586

Prater
Special weather statement, Jul 29, 6:15 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
615 PM CDT Thu Jul 29 2021

TXZ162-292345-
Leon TX-
615 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEON COUNTY UNTIL 645 PM
CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Centerville, or 20 miles northwest of Austonio, moving west at 10
mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

 Locations impacted include...
Centerville.

LAT...LON 3135 9586 3118 9589 3122 9613 3144 9611
TIME...MOT...LOC 2315Z 101DEG 10KT 3130 9595

Prater
Special weather statement, Jul 29, 7:38 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
738 PM CDT Thu Jul 29 2021

TXZ162-175-300115-
Robertson TX-Leon TX-
738 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON AND
SOUTHWESTERN LEON COUNTIES UNTIL 815 PM CDT...

At 737 PM CDT, Doppler radar was a cluster of strong thunderstorms
along a line extending from 17 miles northeast of Franklin to 12
miles northwest of Madisonville. Movement was northwest at 5 mph.

Wind gusts up to 50 mph will be possible with these storms.

 Locations impacted include...
Marquez.

LAT...LON 3092 9636 3124 9655 3132 9640 3134 9623
      3108 9599 3107 9602 3107 9605 3100 9617
      3098 9623
TIME...MOT...LOC 0037Z 118DEG 6KT 3124 9631 3106 9609

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:38 PM CDTSpecial Weather StatementFWDRobertson37 min
Jul 30, 4:22 AM CDTHeat AdvisoryFWDBell, Bosque, Falls, Freestone, Hill, Hood and 14 more39 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.